Vol. 11, No. 2, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 3, 361–540
Issue 2, 181–360
Issue 1, 1–179

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
On computable classes of equidistant sets: finite focal sets

Csaba Vincze, Adrienn Varga, Márk Oláh, László Fórián and Sándor Lőrinc

Vol. 11 (2018), No. 2, 271–282

The equidistant set of two nonempty subsets K and L in the Euclidean plane is the set of all points that have the same distance from K and L. Since the classical conics can be also given in this way, equidistant sets can be considered as one of their generalizations: K and L are called the focal sets. The points of an equidistant set are difficult to determine in general because there are no simple formulas to compute the distance between a point and a set. As a simplification of the general problem, we are going to investigate equidistant sets with finite focal sets. The main result is the characterization of the equidistant points in terms of computable constants and parametrization. The process is presented by a Maple algorithm. Its motivation is a kind of continuity property of equidistant sets. Therefore we can approximate the equidistant points of K and L with the equidistant points of finite subsets Kn and Ln. Such an approximation can be applied to the computer simulation, as some examples show in the last section.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

generalized conics, equidistant sets
Mathematical Subject Classification 2010
Primary: 51M04
Received: 21 August 2016
Revised: 26 January 2017
Accepted: 4 February 2017
Published: 17 September 2017

Communicated by Michael Dorff
Csaba Vincze
Institute of Mathematics
University of Debrecen
Adrienn Varga
Faculty of Engineering
University of Debrecen
Márk Oláh
BSc Mathematics
University of Debrecen
László Fórián
BSc Mathematics
University of Debrecen
Sándor Lőrinc
BSc Electric Engineering
University of Debrecen